MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; MEGA SUTURECUT ND

INTUITIVE SURGICAL, INC ENDOWRIST; MEGA SUTURECUT ND
Model Number 470309-14
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/04/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during central processing, a tip had fallen off on one side of the mega suturecut needle driver.There was no report of patient involvement.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the customer confirmed that the issue was identified during the central processing.The procedure prior was completed as planned.The customer was not sure if the instrument was used during the case, or if another was used in its place.The details of the procedure are unknown.To the customer's knowledge, there was no report of fragments falling into the patient.The instrument cleaning or sterilization process has not been changed.There were no photo images or video recordings available for isi review.
 
Additional Manufacturer Narrative
Based on the claim against the product by the customer noting a broken jaw, an investigation was completed to determine the cause of this reported event.Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The mega suturecut needle driver instrument was analyzed and found to have the carbide insert detached from one the grips.The brazing material, approximately 0.11" x 0.093" in size was not returned with the instrument.This failure is most commonly caused by a supplier quality process.Common causes of the failure mod carbide insert damage on instrument grips -tips are typically attributed to mishandling/misuse.The complaint regarding a broken jaw was confirmed by failure analysis, which indicates that the device did contribute to the customer reported issue.The probable root cause of bent/broken tips is attributed to damage to the carbide insert during use, which may result from applying excess force on the instrument grip tips during handling, insertion, usage (overloading), or removal.This complaint is being submitted as a reportable event due to the following conclusion: failure analysis confirmed the instrument breakage that could result in a fragment fall inside the patient, which was attributed to a mod carbide insert damage on instrument grips -tips and typically attributed to mishandling/misuse.While there was no harm or injury to the patient, the reported failure mode could likely cause or contribute to an adverse event if it were to recur as unintended fragment(s) falling into the patient may require surgical intervention.

Brand Name
ENDOWRIST
Common Device Name
MEGA SUTURECUT ND
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key16570102
Report Number2955842-2023-11382
Device Sequence Number5703952
Product Code NAY
UDI-Device Identifier00886874112434
UDI-Public(01)00886874112434(10)N10190524
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K131861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 02/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470309-14
Device Catalogue Number470309
Device Lot NumberN10190524 0014
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/01/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/21/2023
Initial Report FDA Received Date03/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/24/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown